MAUDE Adverse Event Report: US SURGICAL PUERTO RICO TA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO TA; STAPLE, IMPLANTABLE
Model Number TA4535L
Medical Device Problem Code Misfire (2532)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a low anterior resection, when the stapler was being used to staple the rectum, the stapler misfired.Due to the position of the staple line low in the rectum, the surgeon had to change the approach to repair the defect and had to suture trans-anally to complete the case.The surgery time was extended by approximately three hours.The reload in the stapler was removed and replaced with another one.The incision was extended more than 1 inch.

Brand Name
TA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8142390
Report Number2647580-2018-06031
Device Sequence Number1746206
Product Code GDW
UDI-Device Identifier20884521043166
UDI-Public20884521043166
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberTA4535L
Device Catalogue NumberTA4535L
Device Lot NumberP7C0446X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2018
Initial Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;